MAUDE Adverse Event Report: SORIN GROUP ITALY INSPIRE 6F; OXYGENATOR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALY INSPIRE 6F; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number 050715
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
Sorin group italy received a report that an inspire 6f oxygenator had a significant leakage from the arterial line outlet during procedure.The arterial line was adjusted, but since the leakage continued, medical team elected to remove the patient from the pump and replace the oxygenator.There was no patient injury.
 
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.H11: sorin group italy manufactures the inspire 6f oxygenator.The incident occurred in buenos aires, argentina.Through follow-up communication livanova learned the following additional information: the leak was noticed early in the procedure at the time of the ramp up of the flow; the change out of the device was conducted during a beating heart surgical phase, of unknown duration; the overall surgical time was prolonged as a consequence of the issue.The total duration of the extracorporeal circulation (ecc), including also the time needed to replace the device, was 190 minutes.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H11: review of the livanova complaints database revealed no other similar cases notified for the batch concerned from the market, nor any concerning adverse trend for this type of failure was identified.A picture of the affected unit after the change out was provided by the customer, showing the presence of residual blood at the base of the outlet connector.In addition, a slight deformation / chip in the terminal connector end was also detected.As for the prolonged pump time, customer was requested to specify whether the pump time was extended by greater than 30 minutes but no confirmation was given.According to the packaging scheme of the complained product code 050715, involved device is a stand alone sample delivered without any inlet/outlet lines pre-assembled in livanova manufacturing floor, therefore all the circuit connections are carried out by customer.In addition, device instructions for use recommends to secure all the circuit connections prior to use the product.Based on the available data, the potential root causes of the reported condition could be: a cracked oxygenator outlet port this preventing a sealed and tight connection with the arterial line tubing and/or.Assembly issue of the tubing to the oxygenator port, fitted without reaching the mechanical stop and/or.Loose or absent tie band (fastening system) to secure the arterial line connection.Considering that the blood leak did not stop after the readjustment of the arterial line connection, it is reasonable to trace the complained event back to the breakage of the oxygenator outlet port, found cracked at the base, failing to obtain a leakproof coupling with the tubing.However, it is not possible to clearly determine if the mechanical damage occurred in livanova manufacturing line after the quality check execution due to a rough handling of the part, during the shipping/transportation phase or during the assembly of the circuit in the customer's facility.

Brand Name
INSPIRE 6F
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALY
via statale 12 nord, 86
mirandola
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
antonella donatiello
14401 w. 65th way
arvada, CO 80004
MDR Report Key21994647
Report Number9680841-2025-00007
Device Sequence Number17297815
Product Code DTZ
UDI-Device Identifier08033178112376
UDI-Public(01)08033178112376(17)260521(10)2305220002(240)050715
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K130209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number050715
Device Lot Number2305220002
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2025
Supplement Date Received by Manufacturer05/31/2025
Initial Report FDA Received Date05/09/2025
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/22/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown